share email twitter ⋅ join discord whatsapp(2ck)
Free 120  NBME 24  NBME 23  NBME 22  NBME 21  NBME 20  NBME 19  NBME 18  NBME 17  NBME 16  NBME 15  NBME 13 ⋅ Step 2 CK Free 120  Step 2 CK Form 6  Step 2 CK Form 7  Step 2 CK Form 8 
search for anything ⋅ score predictor (“predict me!”)
NBME 23 Answers

nbme23/Block 2/Question#33 (reveal difficulty score)
A 68-year-old man who has been treated for ...
Area labeled ‘B’ 🔍 / 📺 / 🌳
tags:

Login to comment/vote.


Tutor box

Members from the Leaderboard offering 1-on-1 help: Want to be listed here? Email us!

 +22 
submitted by mousie(259),
unscramble the site ⋅ become a member ($59 $42/month)

lehp hiwt iths eon ea.p.l.se. si this aeesbcu eh sah yhTreGp NAD htelleCoosr DAN micsc.l.rhoyno yonl LL eeccndifyi lxo peudiwaln all fo thees sdgnifni? I ocseh LLD R fdcncieiye ucbesae I uesgs I hgthou ti ldowu eusca lal of ehtm to aseincer but is shit epty of ncieyicedf nylo aotadiecss ihtw ihhg DLL?


 +13 
submitted by thotcandy(112),
unscramble the site ⋅ become a member ($59 $42/month)

ovnEerye kigsan why ont P?PsI

if oyu veig sNISAD ihhcw reesaced sPG os yuo egt DEGR, het psismlet ywa ot ifx it si to gbnir shtoe sGP kc,ab os mlro.isotspo

sutJ mpisly -sPG --tg&; +GsP

hungrybox  This is the best explanation IMO Also makes me feel like an absolute idiot +9  
guber  also per FA, misoprostol is used specifically for prevention of NSAID_induced peptic ulcers +3  
cuteaf  I think the key to answering this question is to remember the specific side effects associated with misoprostol -> severe diarrhea. No other GERD medications in the answer choices have this side effect. Antiacids could also cause diarrhea (MgOH) but not in the answer choices +3  
deathcap4qt  Actually one of the side effects of PPI use is diarrhea (and other GI issues). Not in FA but emphasized in AMBOSS and Sketchy. I got this Q wrong for that reason but I see now why Misoprostol is the better answer. +2  
veryhungrycaterpillar  That's wild. I take PPIs like candy and I've never had diarrhea, but I chose histamine blocked because Pepcid/Famotidine gives me the WORST diarrhea ever. +  
an1  I changed my answer from PG to PPI because I recall sketchy saying PPI was the best for an ulcer, adn they both had diarrhea in the sketch. but I realized why im wrong Why isn’t this PPI (E)? because PPI’s INHIBIT the pump (should have been a dotted line) Also, PPI’s increase the risk for C.Diff which can lead to diarrhea, they don’t directly cause diarrhea unline PG misoprostol PPI RF’s include osteoporosis, lung decline, increased risk for AI Nephritis, and reduced absorption of Fe, Mg, and Ca (not the best choice for an old guy) +  



 +5 
submitted by emh(11),
unscramble the site ⋅ become a member ($59 $42/month)

ngdiralnPostas israceen IG tmityilo due to saeiir.stslp Its' het aems rosnae hyw teh rstuue ncttcraos ridung ineotsamtnu.r

samsam3711  Also Misoprostol is used for the prevention for NSAID induced peptic ulcers +1  



 +2 
submitted by mousie(259),
unscramble the site ⋅ become a member ($59 $42/month)

oNt eurs I ma ngnaruedisntd itsh eioqsntu - eht pentati ogt na ISAND fro RA nad tish decrseade ehr tpndsrgsaaoiln os esh evdpeleod .GR..ED Dco dddea Mlopossrtio ot eocracuntt eth ceedeasrd rnPtnosiasadgl I hte gut nda an drvesea rinoatec of plsooirsMot is aiehdarr .. ?rCrcteo

chris07  Yes. Diarrhea is a side effect of misoprostol. +3  



 +1 
submitted by dubchak7(1),
unscramble the site ⋅ become a member ($59 $42/month)

hTye teggssu oosrslMipto to uaottrecnc Ss.ND.A.I Why ont s?PIP

hayayah  PPI's don't have many side effects! If the question didn't involve the diarrhea side effect the answer would have been to give her a PPI. +3  
tsarcoidosis  I guess one takeaway is that PPIs don't directly cause diarrhea, but they do increase the risk for C-diff, which causes diarrhea. +16  
usmleuser007  PPI side-effects: + increased risk for C. diff + Increased risk for resp infections + can cause hypomagnesia + decrease absorption of (Ca2+, Mg2+, & iron) + increased risk of osteoporotic hip fractures (d/t low serum calcium) +2  
temmy  The patient got severe gastric burning and discomfort as an effect of the drug. My logic was since the patient was taking an NSAID it had to be a COX 1 inhibitor that destroys the protective barrier of the GI mucosa due to inhibition of prostaglandin so we needed to treat with a drug that will regenerate prostaglandin and prostaglandin is a vasodilation which might be the reason for the diarrhea. +1  



 +1 
submitted by hhsuperhigh(46),
unscramble the site ⋅ become a member ($59 $42/month)

yM gusse for ton sgioncoh PPI si ubcaees het itdnraou fo .grsguuid-n IPP sinsaerec hte iksr fo .C idff by gorl-tenm iugns wihhc drecdisneo as ovre 1 reay of .sgiun Thsi pt hslduo veah sdeu teh desocn rdug elss htan 4 ewesk canrgidco ot eht tnsoie.qu oS PIP is lnkyeuil ot usace .C idff aaehdrri tihinw tihs hrtos ieorpd fo uaeg,s celyleiasp when iths pt si tno mrmcspom,moieduoni ro nusgi t.iniosictab




 +0 
submitted by xw1984(7),
unscramble the site ⋅ become a member ($59 $42/month)

slhnigE is otn ym rtisf .gelnuaga

I thkin eht sanoer taht tno uinsg PIP is hte Q imnnoest erhot saveder efefstc athn igsrcta nrnuib:g

"... ahs eeevrs arstgci nbugirn adn tfcodr.smio.. EHETS esveard etf.ef"Sc

rehoe,Tfer I gssue IPP nca lvereei traisgc rinbgun utb otn mrosoi,fdct so we egvi eth iatpnet tahw eh is lcak o.f




 +0 
submitted by criovoly(17),
unscramble the site ⋅ become a member ($59 $42/month)

ehT tisrf durg evign was an DSANI nstalgdinp(aosr oii)hnirtb stih aesudc RlEuS/ecGDr sbucaee fo eraescde coausml tenptrocoi.

Teh ocsden rudg asw lrstospioom ihhcw igvse soacum tcnprtooei and a cmnoom sedi cfeetf si errhdai.a




 +0 
submitted by donttrustmyanswers(69),
unscramble the site ⋅ become a member ($59 $42/month)

I tujs deearzil ehter reew sidol wrrosa adn shddea wroasr in the emga.i Is ereht a ciigfnnatis ot hte ahedds swarro sv hte osdli oar?wrs

faus305  The solid lines are the correct answers. lol jk but not really +  



 +0 
submitted by handsome(4),
unscramble the site ⋅ become a member ($59 $42/month)

FA 0022 pg 399

orltopssmoi aliinccl ues - nriovnepte fo ASDNI udinecd ippcte esucrl

:AMO GEP1 oanlga ni fcetfe eascsu aeeredcs acid tcuprondoi and seiercna snrceitoe of irscatg sucumo rira.reb




 -1 
submitted by usmleuser007(444),
unscramble the site ⋅ become a member ($59 $42/month)

IPP fi:-sfeeectds + ncesradie krsi for C. ifdf + dcIeaersn sirk ofr sper ionfestcin + can sueac eomhpangaysi + creadese arsoiotbnp of 2(Ca,+ ,g+M2 m&a;p i)nor + ncrdsieae iskr of triooscpoeot iph urtasrfce (d/t low uemrs c)iclmua

imnotarobotbut  That's not the right answer tho, the answer is the binding of PGE to it's receptor +  
tinydoc  Can someone explain to me why the PPi answer is wrong if it increases the risk of C Dif wouldnt that also cause severe diarrhea. PPIs make a lot more sense to be given to this patient in the first place. +1  
maxillarythirdmolar  Keep it simple, stupid. +1  
roaaaj  @tinydoc You are correct about PPI increasing the risk of C. diff, but there was no history of antibiotic use. +  



search for anything NEW!